Oklahoma, 2007Heavy Snow and Winter Weather in Oklahoma, December 26, 2007
December 26, 2007 · NWS OUN · 12 events in 7 counties and zones
Another in a series of quick moving upper level systems moved through Oklahoma as residents packed shopping malls the day after Christmas. This system was similar to the one that passed through the region several days earlier, with a quick burst of moderate to heavy snow.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of quick moving upper level systems moved through Oklahoma as residents packed shopping malls the day after Christmas. This system was similar to the one that passed through the region several days earlier, with a quick burst of moderate to heavy snow. Snowfall totals were generally one to three inches, and these occurred mainly over central Oklahoma. However, isolated locations in Seminole and Pottawatomie counties received four to six inches. Due to the time of day that the precipitation occurred, several accidents occurred, but few injuries were reported. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 26, 9:54 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 26, 9:54 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
954 AM CST WED DEC 26 2007
.DISCUSSION...
THE SOUTHEAST PRECIPITATION AREA HAS EXPANDED AND DEVELOPED SOME
HIGHER REFLECTIVITIES THIS MORNING. THE NORTHERN PORTION OF THIS
AREA HAS CHANGED OVER TO SNOW... WHICH MAY ALLOW SOME
ACCUMULATIONS OF AN INCH OR TWO IN THE GENERALLY AREA FROM PAULS
VALLEY AND DAVIS NORTHEAST TO ADA... SEMINOLE AND HOLDENVILLE. BUT
THE DURATION OF THE MODERATE TO HEAVY SNOW AND WARM GROUND
TEMPERATURES SHOULD PRECULDE ANY MORE THAN A COUPLE OF INCHES
EXCEPT IN ISOLATED SPOTS. ALSO HAVE HAD A BRIEF PERIOD OF SLEET
HERE IN NORMAN AND REPORTED AT OTHER LOCATIONS WHEN PRECIPITATION
BEGINS. THE WESTERN PRECIP AREA IS PRIMARILY SNOW... AND REPORTS
OF SOME BIG SNOWFLAKES... BUT ANY ACCUMULATIONS ARE GENERALLY
EXPECTED TO BE LESS THAN ONE INCH.
STILL EXPECT STORM SYSTEM TO EXIT THE AREA THIS AFTERNOON... BUT
BACK EDGE OF THE PRECIPITATION MAY LINGER FOR A LITTLE BIT. WILL
CONTINUE TO EVALUATE THE TIMING ISSUES FOR TODAY.
&&
.PREV DISCUSSION... /ISSUED 345 AM CST WED DEC 26 2007/
DISCUSSION...
A COUPLE OF STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS OVER
THE NEXT COUPLE OF DAYS. THE FIRST ONE CURRENTLY MOVING INTO WEST
TEXAS WILL CONT TO PUSH EAST TODAY... BRINGING A CHANCE OF RAIN AND
SNOW TO THE AREA. THE HIGHEST PRECIP CHANCES WILL BE THIS MORNING
INTO THE EARLY AFTN HOURS... MAINLY SOUTH IF I-40. GFS BUFR SOUNDING
SUGGEST MUCH OF THE PRECIP DURING THE MORNING HOURS WILL FALL AS
LIGHT SNOW. HOWEVER WILL CONT TO SHOW MIX ACROSS SE/SC OK AND
PORTIONS OF WESTERN NORTH TEXAS. COULD SEE SOME LIGHT ACCUMULATIONS
EVEN THOUGH PRECIP EPISODE WILL BE SHORT-LIVED... SOME AREAS COULD
GET A BURST OF SNOW THAT COULD ACCUMULATE. THIS WOULD MAINLY BE ON
ELEVATED AND GRASSY SFC. DO NOT ANTICIPATE ANY HEADLINES AT THIS
POINT AND WILL LIKELY CONT TO ISSUE SPS TO ADDRESS TODAYS EXPECTED
PRECIP. MID LEVEL WAVE WILL MOVE ON BY THIS AFTN BRINGING PRECIP TO
AN END... HOWEVER LOW CLOUDS MAY BE PERSISTENT ACROSS CENTRAL AND
EASTERN SECTIONS INTO THE EVENING HOURS.
NEXT SYSTEM WILL DROP SE OUT OF PACIFIC NW TRAVERSING THE SOUTHERN
PLAINS LATE THU AND THU NIGHT. THIS ONE TAKES A TRACK SLIGHTLY
FURTHER NORTH THAN THE ONE TODAY. HIGHEST POPS WILL REMAIN ACROSS
FAR NORTHERN OK AS DRY SLOT MAY LIMIT PRECIP FURTHER SOUTH.
POSSIBILITY OF SOME ACCUMULATING SNOW DOES EXIST ACROSS PARTS OF
NORTHERN OK THU NIGHT.
ADDITIONAL DISTURBANCES MOVE THROUGH THE AREA OVER THE WEEKEND INTO
EARLY NEXT WEEK... BUT AT THIS POINT MOISTURE WILL BE LIMITED WITH
THESE AND NO OTHER POPS WERE ADDED TO THE FORECAST. SURFACE COLD
FRONTS WILL ALSO ACCOMPANY THESE SYSTEMS... WHICH WILL KEEP TEMPS
BELOW NORMAL MOST DAYS INTO EARLY NEXT WEEK. HOWEVER MOST OF THESE
FRONTS USHER A MORE PACIFIC OR PACIFIC/CANADIAN AIRMASS INTO THE
AREA AND NO TRULY ARCTIC AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 37 27 42 29 / 50 10 10 30
HOBART OK 40 26 45 27 / 40 10 20 20
WICHITA FALLS TX 43 28 49 31 / 50 10 10 10
GAGE OK 38 20 37 21 / 20 10 40 40
PONCA CITY OK 36 24 39 28 / 40 10 20 60
DURANT OK 40 29 47 36 / 80 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Dec 26, 6:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CST WED DEC 26 2007
OKZ004>048-050>052-TXZ083>090-261800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
630 AM CST WED DEC 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A STABLE AIRMASS WILL PREVAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DEC 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
LIGHT RAIN AND SNOW TODAY IS EXPECTED TO MAKE MINIMAL IMPACTS ACROSS
SOUTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
MULTIPLE UPPER LEVEL TROUGHS WILL PASS THROUGH OKLAHOMA AND NORTH
TEXAS DURING THE NEXT SEVEN DAYS. LOW LEVELS ARE EXPECTED TO REMAIN
STABLE...PREVENTING THUNDERSTORM FORMATION.
OTHER HAZARDOUS WEATHER...
SNOW ACCUMULATIONS UP TO 2 INCHES MAY OCCUR THURSDAY NIGHT WITH THE
NEXT UPPER STORM SYSTEM.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
NOON.In the hours before
Local storm report, Dec 26, 10:40 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CST WED DEC 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM SNOW PAULS VALLEY 34.74N 97.22W
12/26/2007 E0.5 INCH GARVIN OK PUBLIC
MODERATE SNOW
1030 AM SNOW ADA 34.78N 96.66W
12/26/2007 E1.5 INCH PONTOTOC OK FIRE DEPT/RESCUE
1 TO 1.5 INCHES
1030 AM SNOW 1 S BYNG 34.85N 96.66W
12/26/2007 E1.5 INCH PONTOTOC OK PUBLIC
1035 AM SNOW STONEWALL 34.65N 96.53W
12/26/2007 E1.0 INCH PONTOTOC OK EMERGENCY MNGR
&&
DWLocal storm report, Dec 26, 10:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CST WED DEC 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM SNOW 5 S WEWOKA 35.07N 96.50W
12/26/2007 E1.0 INCH SEMINOLE OK CO-OP OBSERVER
1045 AM SNOW SHAWNEE 35.34N 96.92W
12/26/2007 E1.0 INCH POTTAWATOMIE OK PUBLIC
1045 AM SNOW SEMINOLE 35.23N 96.67W
12/26/2007 E1.0 INCH SEMINOLE OK FIRE DEPT/RESCUE
&&
DWLocal storm report, Dec 26, 10:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CST WED DEC 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW HOLDENVILLE 35.08N 96.40W
12/26/2007 E0.5 INCH HUGHES OK AIRPLANE PILOT
&&
DWWinter Weather, Cleveland
- When
- December 26, 11:00 AM CST to 2:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
The area near the Twin Lakes WSR-88D received two inches of snow.
Winter Weather, Cleveland
- When
- December 26, 11:00 AM CST to 2:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
A measured amount of 1.5 inches of snow fell at the National Weather Center.
Winter Weather, Cleveland
- When
- December 26, 11:00 AM CST to 3:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Public
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
A measured snow amount of 2.0 inches fell in Noble.
Winter Weather, Lincoln
- When
- December 26, 11:00 AM CST to 3:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Public
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
One inch of snow fell in Chandler.
Winter Weather, Lincoln
- When
- December 26, 11:00 AM CST to 3:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Public
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
An estimated three inches of snow fell in Prague.
Winter Weather, Lincoln
- When
- December 26, 11:00 AM CST to 3:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Public
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
An estimated 2.5 inches of snow fell 5 miles west of Meeker.
Winter Weather, Garvin
- When
- December 26, 11:00 AM CST to 2:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Public
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
A half of an inch of snow fell in Pauls Valley.
Heavy Snow, Seminole
- When
- December 26, 11:00 AM CST to 4:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Although most locations only reported one to two inches of snow accumulation, a narrow swath of 4 to 6 inches was reported in and around the Seminole area. Travel was obviously slowed in this area, but no accidents were reported.
Heavy Snow, Pottawatomie
- When
- December 26, 11:00 AM CST to 4:00 PM CST
- Where
- Pottawatomie forecast zone
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Although most locations only reported one to three inches of snow accumulation, isolated location near Maud and Shawnee reported 5 to 6 inches. Numerous accidents were reported in these areas, but no injuries were reported. Monetary damages were estimated.
Winter Weather, Hughes
- When
- December 26, 11:00 AM CST to 3:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Public
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
A half of an inch of snow fell in Holdenville.
Winter Weather, Pontotoc
- When
- December 26, 11:00 AM CST to 4:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Two inches of snow was reported in Ada.
Winter Weather, Pontotoc
- When
- December 26, 12:00 PM CST to 3:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
An estimated two inches of snow fell in Ada.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Strong Wind in California, December 26, 2007$52,000 · 4 events
- Tornado in Louisiana, December 26, 2007$25,000 · EF0 · 1 event
- Winter Weather in Arkansas, December 26, 200720 events
- High Wind in California, December 26, 200759 kt wind · 7 events
- Winter Weather in Texas, December 26, 20074 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 26, 200763 kt wind · 4 events
- Winter Weather in Pennsylvania, December 26 to 27, 20072 events
- Damaging Wind in Louisiana, December 26, 2007$10,000 · 50 kt wind · 1 event
- Winter Weather in New Jersey, December 26 to 27, 20071 event
- High Wind in Alaska, December 26, 200753 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72367, 72369, 72370, 72371, 72372, 72373, 72374, 72969, 72970, 72971, 72972, 72368.